Rocky Mountain Journal of Mathematics
- Rocky Mountain J. Math.
- Volume 44, Number 6 (2014), 2075-2091.
Metric heights on an Abelian group
Suppose $m(\alpha)$ denotes the Mahler measure of the non-zero algebraic number $\alpha$. For each positive real number $t$, the author studied a version $m_t(\alpha)$ of the Mahler measure that has the triangle inequality. The construction of $m_t$ is generic and may be applied to a broader class of functions defined on any Abelian group $G$. We prove analogs of known results with an abstract function on $G$ in place of the Mahler measure. In the process, we resolve an earlier open problem stated by the author regarding $m_t(\alpha)$.
Rocky Mountain J. Math., Volume 44, Number 6 (2014), 2075-2091.
First available in Project Euclid: 2 February 2015
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 11R04: Algebraic numbers; rings of algebraic integers 11R09: Polynomials (irreducibility, etc.) 20K99: None of the above, but in this section
Secondary: 26A06: One-variable calculus 30D20: Entire functions, general theory
Samuels, Charles L. Metric heights on an Abelian group. Rocky Mountain J. Math. 44 (2014), no. 6, 2075--2091. doi:10.1216/RMJ-2014-44-6-2075. https://projecteuclid.org/euclid.rmjm/1422885108